Alert archive / Arizona / Flash Flood Warnings in 2007

Flash Flood Warning 45, NWS Flagstaff, AZ

August 27, 2007Coconino County, Arizona

NWS Flagstaff, AZ issued this flash flood warning at Aug 27, 2007, 7:41 AM MST for Coconino County, Arizona. It took effect at Aug 27, 2007, 7:48 AM MST. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 27, 2007, 7:41 AM MST (14:41 UTC)
In effect from
Aug 27, 2007, 7:48 AM MST
Expired
Aug 27, 2007, 9:45 AM MST
In force
117 min
Issued by
NWS Flagstaff, AZ
Area
Whole counties

County Coconino County, AZ

The radar

The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 2.7 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2007-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 612 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2007-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
612 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
796 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KFGZ 271448
FFWFGZ
AZC005-271645-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
741 AM MST MON AUG 27 2007

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA...

* UNTIL 945 AM MST

* AT 736 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
THUNDERSTORM PRODUCING HEAVY RAIN WILL BE MOVING FROM THE PIPE 
SPRING NATIONAL MONUMENT AREA UP INTO THE FREDONIA AREA IN EXTREME 
NORTHWEST COCONINO COUNTY BY 800 AM MST. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FREDONIA

RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA 
THROUGH 830 AM MST.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS. ADDITIONALLY...COUNTRY ROADS AND LOW 
WATER CROSSING AND ALONG THE BANKS OF CREEKS...STREAMS AND 
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE.

LAT...LON 3669 11262 3677 11225 3700 11221 3700 11255

$$
TC
1 follow-up statement
000 
WGUS75 KFGZ 271622
FFSFGZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
908 AM MST MON AUG 27 2007

AZC005-271618-
COCONINO AZ-
908 AM MST MON AUG 27 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTH CENTRAL
COCONINO COUNTY...

AT 900 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT RAINFALL HAD DECREASED ACROSS THE FREDONIA AND THE JOHNSON 
CREEK DRAINAGE. RADAR INDICATED THAT AS MUCH AS AN INCH TO AN INCH 
AND A HALF OF RAIN MAY HAVE FALLEN IN THE AREA...BUT NO REPORTS OF 
FLOODING HAVE BEEN RECEIVED. HIGHER THAN NORMAL FLOWS CAN BE 
EXPECTED IN AREA WASHES AND STREAMS THROUGH THE EARLY AFTERNOON AS 
SCATTERED SHOWERS CONTINUE TO AFFECT THE REGION.

LAT...LON 3669 11262 3677 11225 3700 11221 3700 11255

$$

BAK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 3:30 AM MST, 4 hours 11 minutes earlier.

Area forecast discussion, Aug 27, 3:30 AM MST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION...RETRANSMISSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
330 AM MST MON AUG 27 2007

.SYNOPSIS...HIGH PRESSURE CENTERED EAST OF ARIZONA WILL CAUSE MOIST
CONDITIONS AND DAILY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
TO CONTINUE THROUGH MIDWEEK. LATE IN THE WEEK...THE HIGH PRESSURE
SYSTEM WILL SHIFT WESTWARD ACROSS ARIZONA...BRINGING A GRADUAL
DRYING TREND.

&&

.DISCUSSION...A WEAK SHORT WAVE WILL CONTINUE TO LIFT NORTHEAST THIS
MORNING ACROSS THE AREA. THIS SYSTEM IS RESPONSIBLE FOR SUSTAINING
AND INCREASING SHOWER AND THUNDERSTORMS ACTIVITY ACROSS NORTHERN
SECTIONS OF THE STATE ALONG THE THE AZ/UT BORDER EARLY THIS MORNING.
ANOTHER MIDLEVEL SYSTEM LOCATED OVER SOUTHERN CALIFORNIA WILL LIFT
NORTHWEST OVER THE AREA DURING THE DAY. ANOTHER TROUGH APPROACHING
FROM THE NORTHWEST WILL HELP INFLUENCE THE AREA WITH WEAK LIFT
OVERNIGHT ALONG WITH STRONGER WINDS IN THE MID TO UPPER LEVELS
DURING THE DAY TODAY. THE INCREASED WIND PROFILE WILL LEND TO
HELPING STORMS THIS AFTERNOON BECOME MORE ORGANIZED WITH THE
POSSIBILITY OF ISOLATED SEVERE THUNDERSTORMS MAINLY NORTH OF
INTERSTATE 40 THIS AFTERNOON.

THE UPPER LEVEL HIGH PRESSURE RIDGE WILL MOVE TO OUR WEST BY
TUESDAY. THE FLOW ALOFT WILL SHIFT TO A WEST TO NORTHWEST DIRECTION.
AS THIS HAPPENS THE FLOW WILL SHIFT TO A MORE NORTHERNLY DIRECTION
ALLOWING DRIER MIDLEVEL AIR TO MOVE ACROSS NORTHERN ARIZONA. THE
DRIER MIDLEVEL AIR WILL HELP BRING A GRADUAL DECREASE IN AFTERNOON
AND EVENING SHOWERS AND THUNDERSTORMS ACROSS THE AREA. A WEATHER
DISTURBANCE WILL MOVE ACROSS THE RIDGE ON FRIDAY AND DROP SOUTH INTO
ARIZONA ON SATURDAY. THE MIDLEVEL COOLING ASSOCIATED WITH THIS
TROUGH WILL HELP BRING AN INCREASE IN THUNDERSTORM ACTIVITY.
&&

.AVIATION...FOR THE 12Z PACKAGE...AN UPPER LEVEL LOW PRESSURE SYSTEM
WILL BRUSH NRN AZ TODAY. SCT SHRA/TSRA WILL CONTINUE ALONG THE NRN
AZ BORDER THIS MORNING...WITH ISOLD MVFR CONDITIONS. AFTER
17Z...SCT-NMRS SHRA/TSRA WILL DEVELOP ACROSS NORTHERN AZ...WITH
ISOLD IFR CONDITIONS POSSIBLE IN THE STRONGER STORMS. CONVECTIVE
ACTIVITY IS EXPECTED TO DIMINISH AFT 02Z TUE. AVIATION DISCUSSION
NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

TC/DL
Hazardous weather outlook, Aug 26, 10:00 AM MST, 21 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 AM MST SUN AUG 26 2007

AZZ004>018-037>040-270700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1000 AM MST SUN AUG 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

EXPECT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS TODAY WITH SOME
SHOWERS LOCALLY HEAVY. BEST CHANCES FOR THUNDERSTORMS WILL BE IN
NORTHEASTERN ARIZONA. THE MOST SIGNIFICANT THREAT TODAY WILL BE
LOCALLY HEAVY RAINFALL WITH THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

EXPECT CONTINUED THUNDERSTORMS AND SHOWERS...LOCALLY HEAVY RAINFALL
IN SOME AREAS THROUGH WEDNESDAY. ON THURSDAY THE PATTERN SHIFTS AND
NORTHEAST FLOW SHOULD BEGIN A DRYING TREND FOR NORTHERN ARIZONA
LASTING THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 11:29 AM MSTSevere Thunderstorm WarningFGZCoconino46 min
Aug 27, 12:15 PM MSTSevere Thunderstorm WarningFGZCoconino45 min
Aug 27, 2:08 PM MSTSevere Thunderstorm WarningFGZCoconino37 min
Aug 27, 3:42 PM MSTSevere Thunderstorm WarningFGZCoconino, Navajo33 min
Aug 27, 4:11 PM MSTSevere Thunderstorm WarningFGZNavajo49 min

Nearby

Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.